I have been going to raves and taking E for just over a year. Though
I don't E every weekend, I have still taken it quite often.
Last weekend I had gone to a party with my friends and had returned to
a friends house to watch the sun rise, spin, drink, and so on. However,
this did not turn out to be a normal morning after. I had a seizure.
The last thing I remember was being outside on the deck, the next thing
I knew is that I was in an ambulance and had an IV in my arm and wires
I do not know how common seizures are among E users and I have
looked throughout the web for information about it but found very
little. I was wondering if you could direct me in the right direction.
I was also wondering if you were able to pass on information to other E
users about what to do in the event they are in a similar situation.
The doctors told me to put the person on their side and let them ride it
out. A seizure normally lasts about 2 minutes and then the person should
be able to breath again and be okay. However, if the seizure lasts
longer medical help needs to be obtained.
It is now two days since this occured and besides some sore
muscles I feel fine. I now have to get a CAT scan and an EEG. I am
scared for all of this to occur and I am especially scared because I
have no clue as to why this occured. If you can provide me any answers
I would be very grateful. And if you can provide information about
seizures to others it would make me feel that at least some good
resulted from this.
Reply from a psychiatrist:
Nicholas has passed your enquiry to me.
Seizures are a recognised complication of MDMA use, and the use of any other
psychostimulant for that matter (amphetamine, cocaine, excessive caffeine
You will find several papers on fits linked with MDMA use if you search
you can access via the www or via your University medical school library
That you had a fit suggests that you are susceptible to this effect and
should stop taking
MDMA, amphetamine and cocaine. If this is not possible for you, then I would
pre-dosing with diazepam (an anticonvulsant) or carbamazepine. The former
considerably fewer side-effects. I regret that I do not have time to discuss
neurochemistry in detail.
I doubt very much that any abnormality will be found on CT, and it is unlikely
will be abnornmal if you have been completely drug free for a month.
All the best
Dr. Karl Jansen
The Maudsley Hospital
63 Denmark Hill
London SE5 8AZ